Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 207, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 6:50 PM CDT for Newton County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 6:50 PM CDT (23:50 UTC)
- Expired
- Apr 4, 2001, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
296 WUUS54 KJAN 042350 SVRJAN MSC101-050045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 650 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 745 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF DECATUR...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR DECATUR AT 715 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3251 8894 3258 8932 3248 8932 3227 8891
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 4, 6:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT WED APR 4 2001 INTENSE BACK-BUILDING MESOSCALE COVECTIVE SYSTEM CONTINUES TO EVOLVE SLOWLY SOUTHWARD OVER CNTRL AND ECNTRL MS. REPORTS ARE COMING IN OF UP TO 9 INCHES OF RAIN IN THE PAST FEW HOURS OVER ATTALA COUNTY... PRODUCING MAJOR FLOODING. HAVE UPDATED ZONES TO BREAK OFF CENTRAL GROUPING TO MENTION LOCAL FLOODING AND TORRENTIAL RAIN THREAT. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Apr 4, 4:40 PM CDT, 2 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 PM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A GREENWOOD TO CARTHAGE TO RALEIGH LINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A LAKE VILLAGE ARKANSAS TO PRENTISS MISSISSIPPI LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A WINNSBORO LOUISIANA TO BROOKHAVEN LINE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER EASTERN MISSISSIPPI. ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED OVER NORTHEAST AND EAST CENTRAL PORTIONS EARLY TONIGHT. ...FLOODING... LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH OF A KOSCIUSKO TO MACON LINE...INTO THE EARLY EVENING HOURS. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME AREAS THROUGH EARLY EVENING...PRODUCING LOCALIZED FLOODING OF LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 5:05 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1030 AM MERIDIAN MS 0.88 INCH HAIL
04/04/01 LAUDERDALE RPTD BY EMERGENCY
SERVICES AMBULANCE
1155 AM 1 W BROOKSVILLE MS 0.75 INCH HAIL
04/04/01 NOXUBEE RPTD BY WATER
DEPARTMENT
1205 PM NEW HOPE MS 1.75 INCH HAIL
04/04/01 LOWNDES REPORTED BY COUNTY 911
1224 PM 1 W COLUMBUS MS 1.75 INCH HAIL
04/04/01 LOWNDES RPTD BY COUNTY 911
1240 PM NEW HOPE MS 0.88 INCH HAIL
04/04/01 LOWNDES REPORTED BY COUNTY 911
0214 PM 6 S KOSCIUSKO MS 1.00 INCH HAIL
04/04/01 ATTALA RPTD BY CIVIL DEFENSE
0417 PM DIXON MS WIND DAMAGE
04/04/01 NESHOBA BARN DESTROYED BY HIGH
WINDS RPTD BY 911
0420 PM 14 SW PHILADELPHIA MS 1.00 INCH HAIL
04/04/01 NESHOBA RPTD BY COUNTY 911
0420 PM 14 SW PHILADELPHIA MS WIND SPEED 80MPH
04/04/01 NESHOBA RPTD BY 911
0430 PM PHILADELPHIA MS FLOOD
04/04/01 NESHOBA EXTENSIVE FLOODING OF
ROADS
0445 PM UNION x MS WIND DAMAGE
04/04/01 NEWTON TREES AND POWER LINES
DOWN RPTD BY CDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 24 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:11 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.